Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 21, 2015, 7:32 AM CDT for Zapata County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 7:32 AM CDT (12:32 UTC)
- Expired
- May 21, 2015, 8:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 199 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
342
WUUS54 KBRO 211232
SVRBRO
TXC505-211330-
/O.NEW.KBRO.SV.W.0047.150521T1232Z-150521T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
732 AM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 830 AM CDT
* AT 731 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EL CENIZO TO 17 MILES SOUTHWEST
OF RIO BRAVO...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA
MIDDLE SCHOOL...LOPENO...MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH
SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...
ZAPATA COUNTY FIRE DEPARTMENT...FALCON SHORES...FALCON MESA...
NEW FALCON...SIESTA SHORES...MEDINA...
BLACK BASS AND ROMEO T. FLORES PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE ON THE ROAD...DRIVE TO A GARAGE...CARPORT...GAS STATION OR
CAR WASH. IF YOU CANNOT REACH A SAFE LOCATION...PULL OVER AND PARK.
GO BELOW THE DASHBOARD AND COVER YOUR HEAD AND BODY WITH A PILLOW OR
BLANKET.
IF ON OR NEAR FALCON RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9937
2691 9896 2678 9895 2675 9897 2664 9906
2657 9917 2672 9921 2675 9924 2685 9927
2687 9932 2692 9932 2693 9938 2696 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 1231Z 323DEG 34KT 2732 9948 2714 9962
$$
SPEECE3 follow-up statements
637
WWUS54 KBRO 211248
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
748 AM CDT THU MAY 21 2015
TXC505-211330-
/O.CON.KBRO.SV.W.0047.000000T0000Z-150521T1330Z/
ZAPATA TX-
748 AM CDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR ZAPATA COUNTY...
AT 746 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF EL CENIZO TO 18 MILES NORTHWEST OF LAS PALMAS...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH
SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA
COUNTY FIRE DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...
SIESTA SHORES...MEDINA...BLACK BASS AND ROMEO T. FLORES PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF ON OR NEAR FALCON RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9937
2691 9896 2678 9895 2675 9897 2664 9906
2657 9917 2672 9921 2675 9924 2685 9927
2687 9932 2692 9932 2693 9938 2696 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 1246Z 309DEG 23KT 2722 9937 2708 9954
$$
SPEECE492
WWUS54 KBRO 211303
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
803 AM CDT THU MAY 21 2015
TXC505-211330-
/O.CON.KBRO.SV.W.0047.000000T0000Z-150521T1330Z/
ZAPATA TX-
803 AM CDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR ZAPATA COUNTY...
AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH
OF ZAPATA COUNTY AIRPORT TO 11 MILES WEST OF LAS PALMAS...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH
SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA
COUNTY FIRE DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...
SIESTA SHORES...MEDINA...BLACK BASS AND ROMEO T. FLORES PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF ON OR NEAR THE FALCON RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9937
2691 9896 2678 9895 2675 9897 2664 9906
2657 9917 2672 9921 2675 9924 2685 9927
2687 9932 2692 9932 2693 9938 2696 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 1302Z 315DEG 27KT 2714 9928 2700 9945
$$
SPEECE777
WWUS54 KBRO 211323
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
823 AM CDT THU MAY 21 2015
TXC505-211330-
/O.CON.KBRO.SV.W.0047.000000T0000Z-150521T1330Z/
ZAPATA TX-
823 AM CDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR ZAPATA COUNTY...
AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BUSTAMANTE TO NEAR THE ZAPATA COUNTY FIRE DEPARTMENT...
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LOPENO...MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH
SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...FALCON LAKE ESTATES...ZAPATA
COUNTY FIRE DEPARTMENT...FALCON SHORES...FALCON MESA...NEW FALCON...
SIESTA SHORES...MEDINA...BLACK BASS AND ROMEO T. FLORES PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF ON OR NEAR THE FALCON RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 2709 9943 2718 9943 2727 9945 2732 9937
2691 9896 2678 9895 2675 9897 2664 9906
2657 9917 2672 9921 2675 9924 2685 9927
2687 9932 2692 9932 2693 9938 2696 9939
2698 9938 2702 9942 2702 9945 2706 9945
TIME...MOT...LOC 1321Z 321DEG 26KT 2705 9920 2692 9934
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:38 AM CDT, 54 minutes earlier.
Area forecast discussion, May 21, 6:38 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
638 AM CDT THU MAY 21 2015
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...CIGS AROUND 1200 TO 1500 FEET WILL REMAIN FOR ANOTHER
HOUR BUT WILL BREAK BY MID MORNING. SOUTHEAST WINDS WILL PREVAIL
TODAY WITH CU INCREASING IN COVERAGE. INSTABILITY IN THE AREA WILL
DEVELOP SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON FOR
THE THREE TERMINAL SITES. SHOWER ACTIVITY WILL CONTINUE UNTIL THE
EVENING HOURS.
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 21 2015/
SHORT TERM /NOW THROUGH FRIDAY/...A MID LEVEL WAVE APPROACHING BAJA
CA TODAY WILL EJECT NORTHEAST REACHING AZ AND NM DURING PEAK HEATING
AND EVENTUALLY MOVE INTO THE CENTRAL PLAINS BY FRIDAY MORNING. AT THE
SURFACE...WEAK FRONTAL BOUNDARY WILL TRACK ALONG A BAROCLINIC ZONE. THE
WESTERN EXTENSION OF THIS BOUNDARY IN CONJUNCTION TO THE DISTURBANCES IN
THE SOUTHWESTERLY FLOW ALOFT WILL ENHANCE ABUNDANCE OF CONVECTION ALONG
AND EAST OF THE SIERRA MADRE TODAY. THE SOUTHEASTERLY LOW LEVEL WINDS
WILL MAINTAIN A MOIST BOUNDARY LAYER ACROSS THE AREA WITH SURFACE DEW
POINTS IN THE 70S. IN ADDITION...SFC HEATING SOUTH OF THE STALLED FRONT
WILL CONTRIBUTE TO A MODERATE UNSTABLE ATMOSPHERE. EXPECT TO BEGIN NEAR
THE SIERRA MADRE BY MID MORNING AND PROGRESS THROUGH THE DAY ACROSS THE
WESTERN AND NORTHERN RANCHLANDS AND SPREAD INTO THE RGV BY LATE AFTERNOON.
SPC HAS THE ENTIRE CWA UNDER MARGINAL RISK OF THUNDERSTORMS TODAY. DUE TO
THE EXPECTED CONVECTION AND INCREASE IN CLOUD COVER...TEMPERATURES WILL
STRUGGLED TO REACH THE MID 90S BUT NEAR THE RGV AND WESTERN COUNTIES HIGH
TEMPERATURES WILL REACH 90 DEGREES. AS THE STORMS MOVE OFF THE HIGHER
TERRAIN INTO STRONGER INSTABILITY...STRONG EFFECTIVELY BULK SHEAR WILL
SUPPORT FOR STRONG STORMS WHICH COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS AS THE PRIMARY THREAT.
TONIGHT INTO FRIDAY...THE CONVECTION ACTIVITY WILL PROLONGED THROUGH THE
NIGHT OVER SOUTHWEST TEXAS EXTENDING TOWARDS NUEVO LEON SOUTH INTO WEST
TAMAULIPAS DEVELOPING AN MCS WHICH WILL PROGRESS INTO THE WESTERN COUNTIES
OF DEEP SOUTH TEXAS. PRECIPITABLE WATER VALUES WILL REACH 2.0 INCHES AS THE
SE FLOW PREVAILS THROUGH THE NIGHT MAINTAINING DEEP LOW LEVEL MOISTURE IN
THE AREA THROUGH FRIDAY MORNING. DEWPOINTS WILL REMAIN IN THE 70S THROUGH
THE DAY FRIDAY WHILE THE MID LEVEL WAVE WEAKENS AND SHIFTS EAST AND ANTI-
CYCLONIC FLOW MOVES FURTHER EAST. THERE WILL BE HIGH LEVELS OF MOISTURE IN
THE AREA THROUGH THIS PERIOD ALLOWING FOR ANOTHER ROUND OF HEAVY RAINFALL
EVENT ACROSS THE NORTHWEST PORTION OF THE CWA FIRST AND EXTEND INTO THE WHOLE
CWA TONIGHT INTO FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
COUNTIES FIRST UNTIL MIDNIGHT AS WE EXPECT AROUND 1 TO 2 INCHES OF RAIN POSSIBLE
WITH ISOLATED SPOTS OF 3 INCHES.
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...500MB LOW/TROUGH ACROSS
SOUTHERN NV/CA AND NORTHERN MEXICO FRIDAY WILL MOVE EASTWARD
ACROSS THE SOUTHWEST UNITED STATES SATURDAY. LOW TO MID LEVEL
MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS FEATURE ACROSS
THE STATE WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NORTH
OF THE CWA. RAIN CHANCES ARE EXPECTED TO INCREASE SAT NIGHT INTO
SUNDAY ACROSS SOUTH TEXAS AS SURFACE LOW PRESSURE ACROSS EASTERN
COLORADO BRINGS A SURFACE TROUGH/DRYLINE EASTWARD ACROSS
NORTHWEST TX SUN AFTERNOON. WILL CONTINUE TO MENTION A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK
AS SOUTHWEST FLOW ALOFT CONTINUES TO BRING PACIFIC MOISTURE ACROSS
MEXICO INTO SOUTH TX THROUGH TUESDAY. RAIN CHANCES SHOULD DIMINISH
TUESDAY INTO WEDNESDAY AS A WEAK 500MB RIDGE IS PROGGED TO
DEVELOP ACROSS THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK.
MARINE...
NOW THROUGH FRIDAY...THE ONSHORE FLOW WILL PREVAIL THROUGH THE
SHORT TERM AS A WEAK FRONTAL WAVE MOVES SOUTH AND STALLS OVER
SOUTH CENTRAL TEXAS. THE GRADIENT WILL NOT BE AS STRONG TODAY
ALLOWING FOR MODERATE SE FLOW TO PERSIST KEEPING SEAS BETWEEN 2 TO
3 FEET. THE SAME WEATHER PATTERN PREVAILS TONIGHT AND FRIDAY WITH
SEAS REMAINING NO MORE THAN 3 FEET OVER THE OFFSHORE WATERS. A FEW
ISOLATED SHOWERS WILL DEVELOP NEAR THE COAST DUE TO THE
INSTABILITY IN THE AREA ASSOCIATED WITH THE FRONTAL BOUNDARY. NO
SCA OR SCEC EXPECTED AT THIS TIME WITH SE WINDS BETWEEN 10 TO 15
KNOTS.
FRIDAY NIGHT THROUGH MONDAY...MODERATE TO STRONG SOUTHEAST WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS FRI NIGHT INTO SATURDAY AS
HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW PRESSURE
ACROSS THE LEE SIDE OF THE ROCKIES INCREASES THE PRESSURE GRADIENT
ACROSS THE WESTERN GULF OF MEXICO. MODERATE TO STRONG SOUTHEAST
TO SOUTH WINDS WILL PREVAIL ACROSS THE WESTERN GULF SUNDAY INTO
MONDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER
TEXAS COAST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE
COASTAL WATERS SATURDAY THROUGH MONDAY AS A RESULT.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR TXZ248-249-252.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/61Hazardous weather outlook, May 21, 4:20 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 AM CDT THU MAY 21 2015 TXZ248>257-220930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 420 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A FLASH FLOOD WATCH IN EFFECT TODAY FOR ZAPATA... JIM HOGG AND STARR COUNTIES. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND INUNDATION OF ALREADY FLOODED AREAS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE WESTERN COUNTIES TODAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND HEAVY RAINFALL. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE UPPER VALLEY AND THE NORTHWESTERN RANCHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-220930- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 420 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITONS ARE POSSIBLE SATURDAY AND SUNDAY ACROSS ALL MARINE AREAS DUE TO HIGHER WINDS AND ROUGHER SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 21, 7:24 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
724 AM CDT THU MAY 21 2015
TXZ248-211330-
ZAPATA TX-
724 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY UNTIL 830
AM CDT...
AT 723 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EL CENIZO...OR 17 MILES SOUTH OF LAREDO...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LAS PALMAS...ZAPATA HIGH SCHOOL...ZAPATA COUNTY PUBLIC
LIBRARY...FALCON LAKE ESTATES...ZAPATA COUNTY FIRE DEPARTMENT...
FALCON SHORES...FALCON MESA...SIESTA SHORES...MEDINA...BLACK BASS
AND ROMEO T. FLORES PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
2732 9937 2727 9933 2727 9931 2700 9905
2681 9926 2686 9928 2687 9932 2688 9933
2692 9932 2694 9939 2696 9939 2698 9938
2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 1223Z 320DEG 28KT 2729 9959
SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:54 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 32 hr |
| May 21, 7:24 AM CDT | Special Weather Statement | BRO | Zapata | 66 min |
| May 21, 8:30 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 60 min |
| May 21, 8:47 AM CDT | Flash Flood Warning | BRO | Zapata | 118 min |
| May 21, 8:58 AM CDT | Special Weather Statement | BRO | Jim Hogg | 62 min |
| May 21, 9:12 AM CDT | Special Weather Statement | BRO | Starr | 63 min |
| May 21, 9:53 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 112 min |
| May 21, 10:11 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| May 21, 10:27 AM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 78 min |
| May 21, 10:30 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 44 min |
| May 21, 12:12 PM CDT | Special Weather Statement | BRO | Cameron | 93 min |
| May 21, 12:25 PM CDT | Areal Flood Advisory | BRO | Cameron | 110 min |
| May 21, 12:49 PM CDT | Flash Flood Warning | BRO | Cameron | 116 min |
| May 21, 1:20 PM CDT | Areal Flood Advisory | BRO | Cameron | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.